Alert archive / Wisconsin / River Flood Warnings in 2009
River Flood Warning 36, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Apr 26, 2009, 2:36 PM CDT for Milwaukee County, Wisconsin. It took effect at Apr 26, 2009, 8:52 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 2:36 PM CDT (19:36 UTC)
- In effect from
- Apr 26, 2009, 8:52 PM CDT
- Expired
- Apr 27, 2009, 8:20 PM CDT
- In force
- 23 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Root River at Franklin (FRKW3).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04087220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 26, 1:52 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 26, 1:52 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 152 PM CDT SUN APR 26 2009 COMPLEX PATTERN FOR TONIGHT WITH A FEW FOCUS MECHANISMS LEADING TO SHOWERS AND STORMS. LOW PRESSURE OVER THE PLAINS MOVES ACROSS MINNESOTA TONIGHT. CURRENTLY WE ARE WATCHING THE POSITION/BEHAVIOR OF THE SURFACE WARM FRONT STRETCHING EAST FROM THE LOW INTO NORTHERN ILLINOIS. WINDS ACROSS THE AREA ARE TURNING MORE SE TO SOUTH WITH TIME...VEERING AWAY FROM DUE EAST...LIMITING THE EFFECTS OF THE COLD LAKE MICHIGAN AIR. WITH THE 850MB FRONT NOW AS FAR NORTH AS NORTHERN WISCONSIN...WE MAY SEE THE SFC WARM FRONT BEGIN TO WASH OUT/MIX OUT AND MAKE A FAST JUMP TO THE NORTH...REMAINING BETTER DEFINED CLOSE TO THE LAKE WHERE THE COLD LAKE WATERS HAVE INFLUENCE. THIS WOULD DEFINATELY HAPPEN IF WE COULD GET SOME BINOVC OUT THERE TO HEAT THINGS UP. VIS IMAGERY SHOWED SOME THINNING EARLIER OVER THE SW CWA...BUT CONVECTION HAS FILLED IT BACK IN. THE CONVECTION CONTINUES TO FIRE AS A RESULT OF THE MODERATE LLV MOISTURE/SPEED CONVERGENCE ALONG THE FRONT. ADDITIONALLY...THERE IS A WELL DEFINED MCV CIRCULATION JUST SOUTH OF KMLI MOVING TO THE NORTH. THIS IS LIKELY HELPING TO ENHANCE THE DEVELOPMENT OF CONVECTION. THIS MCV IS FROM AN OLD CONVECTIVE SYSTEM THAT ROLLED ACROSS SRN KS/NRN OK LAST NIGHT. THE NAM IS DOING A BETTER JOB THAN THE GFS IN RESOLVING IT. BUFKIT SOUNDINGS FROM THE GFS SHOW THE POTENTIAL OF 1500-1900 J/KG OF CAPE DEVELOPING THIS AFTERNOON IF WE CAN WARM UP INTO THE MID AND UPPER 60S. ROCKFORD HAS HIT THE UPPER 60S SO WE ARE ON OUR WAY. WILL FOLLOW CONVECTION THROUGH THE CWA WITH THE MCV...THEN THE FOCUS TURNS BACK TO THE WEST ALONG THE COLD FRONT. THE TRAILING COLD FRONT FROM THE LOW IS THE CURRENT FOCUS FOR THUNDERSTORMS THIS AFTERNOON WELL TO THE WEST. THE FRONT IS NOT EXPECTED TO GET INTO THE WRN CWA UNTIL AFTER 09Z TONIGHT. SO AFTER THIS EARLY EVENING CONVECTION MOVES THROUGH...THE EASTERN CWA MAY SEE A BREAK FROM THE PCPN UNTIL THE NEXT ROUND OF PRECIP WITH THE FRONT. THE BEST QPF TONIGHT WITH THE COLD FRONT WILL BE WEST OF THE CWA...TO JUST INTO OUR FAR WRN AREAS. THE H8 LLJ POINTS INTO IA AND FAR SW WI AND IS AT AN IMPRESSIVE 65KTS BY AROUND MIDNIGHT. WILL MENTION HEAVY RAIN IN THE WRN CWA FOR TONIGHT. THE FRONT MOVES THROUGH HERE MONDAY MORNING. GIVEN THE LIKELY BEAT UP ATMOSPHERE AND THE WEAK DIURNAL TREND...THE CONVECTION WILL LIKELY HAVE DIMINISHED TO JUST A LARGE AREA OF LIGHT TO MODERATE RAINFALL WITH OCCASIONAL RUMBLES OF THUNDER. OUR RIVERS ARE GETTING STRESSED AND MANY ARE EXPECTED TO EXCEED FLOOD STAGE...AGAIN. SEE OUR AHPS WEB PAGES FOR DETAILS...WEATHER.GOV/MKX. THE RAIN WILL LINGER INTO MONDAY NIGHT AS THE FRONT SLOWS DUE TO ANOTHER MID LEVEL WAVE KICKING NORTHEAST ACROSS THE UPPER GREAT LAKES. THIS KEEPS THE UPPER FLOW SW FOR A BIT LONGER AND SLOWS FROPA. THINGS BEGIN TO DRY OUT FOR TUESDAY THROUGH WEDNESDAY NIGHT. THEN ANOTHER SYSTEM ARRIVES FOR LATE IN THE WEEK...FOR ANOTHER ROUND OF RAIN. && .AVIATION...CIGS HAVE LIFTED TO MVFR OR BETTER AT KMSN AND KENW...AND LIFR/IFR CIGS WILL SLOWLY ERODE AWAY AT KMKE AND KUES LATE THIS AFTERNOON AS A WARM FRONT MAKES ITS WAY ACROSS SOUTHEAST WISCONSIN. THEN MVFR CIGS AND LOCAL VFR CIGS EXPECTED AND LASTING INTO TNT. SCT SHOWERS AND TSTORMS WILL STILL BE ONGOING DURING THE NIGHT. LLWS IS LIKELY TONIGHT AT ALL TAF SITES DUE TO THE LOW LEVEL JET IN EXCESS OF 60KT AROUND 2500FT OVERHEAD. THE COLD FRONT AND WIDESPREAD SHOWERS AND TSTORMS WILL THEN MOVE EWD ACROSS SRN WI BY MIDDAY MON. CONDITIONS EXPECTED TO IMPROVE BY MON EVENING BEHIND THE FRONT. && .MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 21Z MON. LIGHT EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH EARLY EVENING AHEAD OF A WARM FRONT PUSHING NORTHWARD THROUGH SOUTHERN WISCONSIN AND SOUTHERN LAKE MICHIGAN. BREEZY SOUTH WINDS WILL THEN TAKE OVER TONIGHT AND MONDAY WITH HIGH WAVES DEVELOPING. AREAS OF DENSE FOG IN THE NEARSHORE WATERS SHOULD ERODE AWAY AFTER THE WARM FRONT PASSES AND THE WINDS INCREASE OUT OF THE SOUTH. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT MONDAY FOR LMZ643>646. && SHORT/LONG TERM...DAVIS AVIATION/MARINE...CRONCE
Hazardous weather outlook, Apr 26, 6:06 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 606 AM CDT SUN APR 26 2009 WIZ046-047-051-052-056>060-062>072-271115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 606 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STRONG WARM FRONT MOVES NORTH THROUGH SOUTHERN WISCONSIN THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE IF ENOUGH INSTABILITY DEVELOPS. HEAVY RAINFALL YESTERDAY AND THE ADDITIONAL RAINFALL TODAY AND TONIGHT WILL CONTINUE TO CAUSE RIVERS TO RISE WITH A FEW RIVERS EXPECTED TO EXPERIENCE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE EAST ACROSS SOUTHERN WISCONSIN ON MONDAY BRINGING MORE RAINFALL. THE ADDITIONAL RAINFALL AND THE RAIN THAT HAS ALREADY FALLEN WILL CONTINUE TO CAUSE RIVERS TO RISE WITH SEVERAL RIVERS EXPECTED TO EXPERIENCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-271115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 606 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR GUSTY NORTHEAST WINDS THAT WILL VEER GRADUALLY TO THE SOUTH THIS EVENING AS A WARM FRONT MOVES THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED AS A WARM FRONT MOVES NORTH THROUGH THE REGION BUT THEY WILL MOST LIKELY REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT ON MONDAY FOR BREEZY SOUTH WINDS AND HIGH WAVES. THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES ACROSS THE REGION. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FROM THURSDAY THROUGH SATURDAY. WWW.WEATHER.GOV/MKX GEHRING
In the hours before
Local storm report, Apr 26, 9:16 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HEAVY RAIN BENTON 42.57N 90.38W
04/26/2009 M2.83 INCH LAFAYETTE WI CO-OP OBSERVER
0700 AM HEAVY RAIN BRODHEAD 42.62N 89.38W
04/26/2009 M2.88 INCH GREEN WI CO-OP OBSERVER
0815 AM HEAVY RAIN RACINE 42.73N 87.78W
04/26/2009 M3.06 INCH RACINE WI CO-OP OBSERVER
0815 AM HEAVY RAIN PADDOCK LAKE 42.57N 88.10W
04/26/2009 M2.90 INCH KENOSHA WI CO-OP OBSERVER
0900 AM HEAVY RAIN WIND POINT 42.78N 87.77W
04/26/2009 M3.10 INCH RACINE WI CO-OP OBSERVER
&&
SOME OF THE HEAVIER 24-HOUR REPORTS ACROSS SOUTHERN WISCONSIN ARE
LISTED ABOVE. FOR A COMPLETE LIST OF COOP REPORTS...CONSULT THE
MKEHYDWI PRODUCT.
BORGHOFFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:46 PM CDT | River Flood Warning | MKX | Kenosha | 14 days |
| Apr 26, 1:44 AM CDT | Areal Flood Advisory | MKX | Racine, Walworth | 4 hr |
| Apr 26, 4:52 AM CDT | River Flood Warning | MKX | Racine | 65 hr |
| Apr 26, 7:44 AM CDT | Areal Flood Advisory | MKX | Kenosha | 3 hr |
| Apr 26, 10:28 AM CDT | River Flood Warning | MKX | Rock | 21 days |
| Apr 26, 10:28 AM CDT | River Flood Warning | MKX | Green, Rock | 3 days |
| Apr 26, 10:30 AM CDT | River Flood Watch | MKX | Iowa, Lafayette | 4 hr |
| Apr 26, 11:16 AM CDT | Areal Flood Advisory | MKX | Kenosha, Racine | 104 min |
| Apr 26, 2:48 PM CDT | River Flood Warning | MKX | Lafayette | 15 hr |
| Apr 26, 2:59 PM CDT | River Flood Warning | MKX | Waukesha | 62 hr |
| Apr 26, 6:48 PM CDT | Areal Flood Advisory | MKX | Iowa, Sauk | 3 hr |
Nearby
River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.